Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Steroid Treatment For Wasting Syndrome

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Wasting Syndrome

Hormone levels can affect the metabolism. HIV seems to change some hormone levels including testosterone and thyroid. Also, cytokines play a role in wasting. Cytokines are proteins that produce inflammation to help the body fight infections. People with HIV have very high levels of cytokines. This makes the body produce more fats and sugars, but less protein. Unfortunately, these factors can work together to create a "downward spiral." For...
Ask the Experts

Combination Steroid Therapy for Wasting

I have been positive since 1991 and a couple of years ago I went into a wasting syndrome. I presently am on Epivir, Zerit, and Viracept and my T-cells are 580 and Viral load is 800. My doctor put me on Oxandrin in gradually increased dosages until I...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
It is interesting that you didn't mention any exercise or diet efforts to support your anabolic medications. While they may not work the same on everyone, we do know that you should get enough calories and exercise to maximize the effect of... Read more »

Steroid Treatment for wasting - JB

Dear John, I would like to know your feelings on treating those who experience some muscle mass loss. I know personally how it can affect a persons mental outlook, and would like to know if using steroids helps patients who are experiencing...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
Dear Jay, During progressive HIV disease some patients may experience loss of muscle mass. One of the interventions under study is the use of androgenic steroids, (testosterone -related drugs). These drugs can increase muscle mass but also can... Read more »

Treatment questions for wasting syndrome

I had been diagnosed with AIDS wasting for 3 years now but never knew why except for the symptoms that I was experiencing. My doctor had put me on injections of Testratone and Deca-Doublin every two weeks as well as Oxandrian. My symptoms went away...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Dear Russell,Before you do anything else, get to see the eye doctor ASAP!Seeing spots can be very dangerous! The kidney problem is an unusual one and not likely to be caused by the medication. You did not mention your T cells and viral load though.... Read more »

HIV positive Bodybuilding and questions about Steroid Use

Good afternoon,I am 31 years old and have been poz for just over 8 years now. I am an aspiring bodybuilder and am ready to embark on my second steroid "cycle" coming up in a few weeks and had some questions:During my first cycle last fall...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
JohnYou can find all the information you need in Built to Survive: <a href="http://www.amazon.com/Built-Survive-Comprehensive-Therapies-Nutrition/dp/0983773998/ref=sr_1_2?ie=UTF8&qid=1337639559&sr=8-2" target=_new>Click... Read more »
Connect With Others

Wasting---help me

Posted by Anonymous, 4 Replies
I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do.

I'm afraid. He's down to 120 and losing despite putting... Read more »

facial wasting treatment- lipoatrophy

Posted by douglass
I HAVE BEEN GETTING TREATMENT FOR FACIAL WASTING DOWN IN NORFOLK VA AT THE "SKIN A MEDICAL SPA"- RESULTS ARE AMAZING. MY SCULPTRA AND RADIANCE WERE OBTAINED THROUGH PATIENT ASSISTANCE PROGRAMS AND THE TOTAL COST FOR THE INJECTIONS IS AROUND $2000.... Read more »

Treatment for facial wasting CMS

Posted by dickspoz
CMS, Centers for Medicare and Medicaid Services closed a public comment period on the treatment for facial wasting a couple of months ago. All the comments I read were heavy in favor of providing reimbursement, however, I have not been able to find... Read more »

Treatment for facial wasting CMS

Posted by dickspoz
CMS, Centers for Medicare and Medicaid Services closed a public comment period on the treatment for facial wasting a couple of months ago. All the comments I read were heavy in favor of providing reimbursement, however, I have not been able to find... Read more »